MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CANNULATED POLYAXIAL SCREW 6.5MM X 45MM; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE INC. CANNULATED POLYAXIAL SCREW 6.5MM X 45MM; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Catalog Number 3505-6545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2021-00257 through 3012447612-2021-00260.
 
Event or Problem Description
It was reported that during surgery, a closure top cross-threaded into its mating screw and could not be advanced or removed.Additionally, three screws disassembled.The screws were all removed and replaced, and the closure top was eventually removed and replaced after a delay to the procedure.The patient's bone was not damaged and the procedure was successfully completed.This is report three of four for this event.
 
Additional Manufacturer Narrative
Corrected information in d9 and h3.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: visual inspection revealed all three returned screws have disassembled.Potential cause: root cause was unable to be determined.This event could possibly be attributed to cross-threading the closure top during insertion, causing binding with the tulip head, requiring higher than expected forces to get the closure top removed and causing damage to the related screws.Dhr review: per dhr review, the parts were likely conforming when they left zimmer biomet control.Device use: this device is used for treatment.
 
Event or Problem Description

Brand Name
CANNULATED POLYAXIAL SCREW 6.5MM X 45MM
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key12188458
Report Number3012447612-2021-00259
Device Sequence Number5127879
Product Code NKB
UDI-Device Identifier00889024335707
UDI-Public(01)00889024335707(10)85LS
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132884
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3505-6545
Device Lot Number85LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight64 KG